Jump to content

Photo
Accutane

Accutane Considerations? (Derm Appt. In 5 Days)



2 replies to this topic

#1 VerilyCerulean

VerilyCerulean

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 15-June 13

Posted 15 June 2013 - 04:21 PM

Okay, so I have a derm appointment in 5 days and I'm seriously considering accutane. Right now my doctor has me on Clindamycin and Differin and several moisturizers. (I've also been prescribed Minocycline and Tretinex before)

 

There really hasn't been any noticeable change in my acne for a number of months, but my skin is unbearably dry and flaky.

 

Every time I go to her, however, all she says to me is, "The acne and blackheads are nearly all gone. The redness will go away soon." 

 

None of the redness has gone away and I still break out. Also, my back is horrendous, but she wont even bother trying to help me on that.

 

This lack of change is throwing me off. I still continuously have to wear heavy foundation to cover the redness and bumps.

 

So with this in mind I've decided to consider going on accutane, but my main worries are her not prescribing it to me (She doesn't seem open to discussion on my treatment) and the dry skin.

 

As my skin is already super dry I have doubts if I'll be able to deal with the dryness. (I'm using basic cetaphil and cerave moisturizers right now.) 

 

Has anyone here gone on Accutane who already had really dry skin? What will it be like?

 

Also, do you think I should get a second opinion from another doctor?

 

(Note I mainly have a couple of whiteheads, occasionally small cysts, and papules. I usually get them on my chest, face, and very badly on my back.)


Edited by VerilyCerulean, 15 June 2013 - 04:31 PM.


#2 Antiquity41

Antiquity41

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 01-July 13

Posted 01 July 2013 - 09:28 AM

Okay, so I have a derm appointment in 5 days and I'm seriously considering accutane. Right now my doctor has me on Clindamycin and Differin and several moisturizers. (I've also been prescribed Minocycline and Tretinex before)

 

There really hasn't been any noticeable change in my acne for a number of months, but my skin is unbearably dry and flaky.

 

Every time I go to her, however, all she says to me is, "The acne and blackheads are nearly all gone. The redness will go away soon." 

 

None of the redness has gone away and I still break out. Also, my back is horrendous, but she wont even bother trying to help me on that.

 

This lack of change is throwing me off. I still continuously have to wear heavy foundation to cover the redness and bumps.

 

So with this in mind I've decided to consider going on accutane, but my main worries are her not prescribing it to me (She doesn't seem open to discussion on my treatment) and the dry skin.

 

As my skin is already super dry I have doubts if I'll be able to deal with the dryness. (I'm using basic cetaphil and cerave moisturizers right now.) 

 

Has anyone here gone on Accutane who already had really dry skin? What will it be like?

 

Also, do you think I should get a second opinion from another doctor?

 

(Note I mainly have a couple of whiteheads, occasionally small cysts, and papules. I usually get them on my chest, face, and very badly on my back.)

 

Hi there, Verily. How did you get on at your dermatologist's clinic? Did he or she prescribe you Isotretinoin (and if so, how are you coping so far)?

 

I imagine everybody taking Isotretinoin would experience the same level of dryness, irrespective of whether their skin usually tends towards drier or oilier when they are not taking any acne therapies, because the drug reduces your sebum (oil) output to essentially zero. Even if you do suffer from dryness much more than other people, I suppose you will - as a life-long dry skin sufferer - already know how to keep it under control!

 

By the way, has anybody noticed that the Isotretinoin information leaflet says dry skin and chapped lips are "very common" side effects, yet nobody seems to NOT suffer from them while on the drug? It seems to me like they should have a "Guaranteed" column of side effects on the leaflet -- and that perhaps they should add to it "urge to check your skin in the mirror every morning while on the drug, to see if it's better yet" :-D!



#3 Kris1787

Kris1787

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 4
About Me
  • Gender:Female
  • Location:Pennsylvania
  • Interests:Baking, Going for walks, movies, music, wine, chocolate, being envious of peoples beautiful skin..
  • Joined: 28-February 13

Posted 01 July 2013 - 03:14 PM

How bad is your acne? My derm described mine as moderate-moderate/severe, and on my first appointment she mentioned accutane. I didn't want to do it right away, but I decided on it the next month. I'll be on it in less than a month. If your acne is mind I can see why your doctor didn't mention it. But if it is severe, get a second opinion of you want.

Dan's cleanser

Tea tree oil

 

          

Accutane (Claravis) 30mg

 



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users